FDA: Spontaneous Hearing Loss due to Viagra, Levitra and Cialis

The United States Food and Drug Administration (FDA) approved labeling changes for Viagra, Cialis and Levitra that "more prominently display the potential risk of sudden hearing loss."

While rare, there have been reported incidents of single-sided hearing loss in patients taking the above erectile dysfunction drugs (Type 5 PDE5 inhibitors).

The labeling change was prompted by a published case of sudden hearing loss in a patient taking Viagra, and further studies found a total of 29 patients with sudden hearing loss.

There are no predictable warning signs for sudden hearing loss.

If you are taking these drugs and experience any hearing difficulty stop taking them at once and seek prompt medical attention.

From the FDA: "PDEF inhibitors are safe and effective for the treatment of ED when taken according to the labeling. However all drugs carry risks, and you should discuss any concerns you have regarding taking these products with your healthcare provider."

 

 

Leave a Reply

Your email address will not be published. Required fields are marked *